Top answers from doctors based on your search:
Disclaimer

can tardive dyskinesia go away

A 50-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 87-year-old female asked:
Dr. Edward Smith
53 years experience Neurosurgery
Acronyms again: I am acronymically challenged. What does eft mean?
A 42-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More
A 51-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
4
4 thanks
A 52-year-old member asked:
Dr. Yash Khanna
56 years experience Family Medicine
Akathesia: Akathesia can be caused by many drugs likehaldol, ssris, effexor, (venlafaxine) Dopamine blockers, antihistamines, opoids, coccaine, and barbiturate w ... Read More
A 49-year-old member asked:
Dr. Omar Reda
Dr. Omar Reda answered
24 years experience Psychiatry
Yes: Anti-depressants sexual side-effects can: -Get better on their own -Get better once we lower dose -Get better with addition of other meds like viag ... Read More
A 39-year-old male asked:
Dr. Oscar Novick
57 years experience Pediatrics
Latuda (lurasidone): Yes, one of the side effects of Latuda (lurasidone) is drowsiness which can be present for awhile
A 47-year-old member asked:
Dr. James Fox
Dr. James Fox answered
13 years experience Psychiatry
Yes: Most definitely. It really shouldn't be used for extended periods of time.
A 32-year-old male asked:
Dr. Donald Jacobson
39 years experience Psychiatry
Muscle tenseness : Goes away except in those fortunately rare cases of tardive dystonia that can leave the poor patient twisted like a pretzel. I've only seen 1 case in ... Read More
1
1 thank
A 50-year-old member asked:
Dr. TRUC DAO
Dr. TRUC DAO answered
36 years experience Psychiatry
Akathisia: Short lasting once drug stopped or neutralized by cogentin-artane, or switch to less akathisia provoking meds.
A 32-year-old male asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Yes: Yes it will.
1
1 thank
A 42-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Abilify (aripiprazole): Depends on the side-effects & the Abilify (aripiprazole) dosing.
A 46-year-old female asked:
Dr. Bennett Machanic
51 years experience Neurology
Oral dyskinesia: Anti-psychotic drugs can lead to tardive dyskinesias in many, but newer drugs such as quetiapine do this far less commonly. If the pt has dentures, a ... Read More
3
3 thanks
A 41-year-old member asked:
Dr. Jason Hemming
16 years experience Gastroenterology
If treated : If localized and treated they can be.
A member asked:
Dr. R. Scott Anderson
38 years experience Radiation Oncology
It depends: It depends if the symptoms are caused by tumor compression or direct invasion. If it is compression the symptoms are more likely to resolve with treat ... Read More
4
4 thanks
A 48-year-old member asked:
Dr. Roger Frankel
28 years experience Neurosurgery
Experimental: Deep brain stimulation surgery is being studied with some promising early data. It is not yet routinely done, but an academic medical center with an a ... Read More
A 37-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Akathisia/TD: Akathisia is restlessness, short-term. Tardive Dyskinesia is chronic, long-term, irreversible. Both are side-effects of Psychotropic medications &amp ... Read More
A 46-year-old female asked:
Dr. Bennett Machanic
51 years experience Neurology
Side effects: You are describing one of the common anti-cholinergic side effects of cogentin, (benztropine) and this may not necessarily depart. Other meds in this ... Read More
1
1 thank
A 43-year-old member asked:
Dr. Curtis Wong
32 years experience Plastic Surgery
Gynecomastia : From pharmaceutical drug use usually does resolve with cessation of the offending drug. However with risperdal, its appears lawsuits are being filed ... Read More
A 37-year-old member asked:
Dr. J. Kirk Clopton
31 years experience Psychiatry
Most likely: Most of the initial side effects are related to GI discomfort and fatigue. Sexual side effects that occur on men typically resolve with time. However, ... Read More
A 38-year-old male asked:
Dr. Ashu Syal
Dr. Ashu Syal answered
29 years experience Pediatric Nephrology and Dialysis
Gastritis: Yes! if you take proper dietary precautions and treat the etiology for your symptoms. See a GI specialist.
A 50-year-old member asked:
Dr. Jeff Jacobs
21 years experience Child Psychiatry
Sometimes: Some side effects go away, or at least get better, over time, and some do not. It sounds like you really need to discuss the situation in more detail ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Nalinaksha Joshi
22 years experience Neurology
Unknown: There are no definite way to prevent it. Careful selection of psychotropic medicine may help.
A 33-year-old male asked:
Dr. John Moranville
35 years experience Psychiatry
Yes: The short answer is yes. The incidence if tardive dyskinesia with any of the atypical antipsychotics is not yet known. TD usually occurs after consis ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month